Crime

Peace Regional RCMP issue warning to public following two separate drug overdose at opposite ends of town – Canada Police Report


Peace River, Alberta – On Feb. 27, 2021, at 10:00 p.m, Peace Regional RCMP received two separate 911 calls, in less than a 10-minute span for two suspected over-doses at opposite ends of Peace River.

Peace Regional RCMP attended the two separate residences, along with emergency medical services. It is known at this time that two individuals, one a 44-year old and a 55-year old consumed what they believed to be street drugs. The 55-year old believed they were consuming heroin, while the 44-year old, administered themselves with a purple powder intravenously. As a result the 44-year old required the use of Naloxone on scene. Both individuals were admitted to hospital.

Overdose WARNING
(File Photo) Overdose WARNING

The Peace Regional RCMP are issuing a warning to the public tonight as it is suspected that the street drugs taken during these overdoses may have been contaminated with substances such as fentanyl or its analogues which could include carfentanil.

Peace Regional RCMP wish to remind the public that street drugs are not always what they appear to be. Had it not been for the fast actions of those around and the immediate response by emergency medical personnel, these two individuals may have had a very different outcome.

While this investigation is preliminary, “We are asking for any information that may lead us to the source of these drugs” says Cpl. Michelle Phillips of the Peace Regional RCMP, “these two events occurring so abruptly are worrisome due to the level of increased risk of overdose when fentanyl or carfentanil are involved. Anyone can help protect the public by providing information, sometimes all it takes is one small detail to save a life”

Peace Regional RCMP warn, someone showing signs of a fentanyl overdose may have slow, irregular and shallow breathing, pinpoint pupils, muscle stiffness, seizures and unconsciousness. Higher doses of the antidote naloxone are needed to treat an overdose.

If anyone has information about this incident, please contact Peace Regional RCMP at 780-624-6677. If you wish to remain anonymous, you can contact Crime Stoppers at 1-800-222-8477 (TIPS), online at www.P3Tips.com or by using the “P3 Tips” app available through the Apple App or Google Play store.

Peace Regional RCMP

Please help by “sharing” our reports on your social media accounts.

Comment using Facebook

comments. Please post your comment below. – No racism, swearing or nasty language please! All comments are moderated by APR staff.



Leave a Reply

Back to top button